Lyrica Withdrawal in Elderly

Posted by barbw13 @barbw13, Jan 15 8:36am

My mom is 92 years old and had to undergo a leg amputation. She is doing great in regards to prosthetic and zest for life. However a few months ago the nerve pain started becoming more severe so pain doctor suggested trying Lyrica. At first it was great, no pain! However, I began to notice that she was more confused, thought maybe just aging but then she started "hallucinating". Based on timing, we're pretty sure it's from the Lyrica as she's very lucid and with it at other times. Anyway, we are trying to titrate her down and get off it. Her dosage wasn't even that high (75mg/day) but it's been hell for her. Crazy imaginings, anxious, etc. It's like her head is in a parallel universe. She's off in another crazy world or talking about things from past as if going on now and then very lucid when she comes back. Anyway, I'm wondering if anyone else (elderly or younger) has had these experiences and how long it takes for this to stop. Will it stop and can her brain return to how it was before she started on the Lyrica? Thanks for any insights you might have!

Interested in more discussions like this? Go to the Addiction & Recovery Support Group.

Please sign in or register to post a reply.